Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: Spironolactone and Extreme depression
|Hoople - Thu May 07, 2009 11:35 am||
I recently went coldturkey off 200mg Spiro. I immediately fell into a bad depression so went back on it. Currently weaning off. What would it be about spiro that induced the depression? (I suffer from depression anyway). THankyou
|Debbie Miller, RN - Thu May 21, 2009 10:56 pm||
Hormone altering medications could conceivably affect your mood but I suspect it has more to do with underlying and untreated depression itself than the medication withdrawal. You should seek help for your depression to make sure you are getting adequate treatment. This can take a little while so don't expect immediate results. If you think it helps to wean gradually off the spironolactone, that's fine, assuming it isn't causing you other problems (potassium levels can be increased).
Depression is serious and you should get the help you need for it, regardless of the other medications.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.